Alert archive / California / Flash Flood Warnings in 2012
Flash Flood Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 13, 2012, 3:51 PM PDT for San Bernardino County, California. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2012, 3:51 PM PDT (22:51 UTC)
- Expired
- Jul 13, 2012, 5:45 PM PDT
- In force
- 114 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 158 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545
WGUS55 KVEF 132251
FFWVEF
CAC071-140045-
/O.NEW.KVEF.FF.W.0006.120713T2251Z-120714T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
351 PM PDT FRI JUL 13 2012
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 545 PM PDT.
* AT 340 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTHEASTERN SAN
BERNARDINO COUNTY...OR 30 MILES SOUTHWEST OF LAKE HAVASU CITY.
THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
HIGHWAYS 62 BETWEEN MILE MARKERS 97 AND 124 AND ALSO HIGHWAY 95
BETWEEN MILE MARKERS 13 AND 30 ARE INCLUDED IN THIS WARNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...
NWSVEGAS.
&&
LAT...LON 3449 11482 3446 11461 3412 11461 3408 11475
3408 11509
$$
JENSEN2 follow-up statements
413
WGUS75 KVEF 132343
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
443 PM PDT FRI JUL 13 2012
CAC071-140045-
/O.CON.KVEF.FF.W.0006.000000T0000Z-120714T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
443 PM PDT FRI JUL 13 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR
SOUTHEASTERN SAN BERNARDINO COUNTY...
AT 434 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED OVER SOUTHEASTERN SAN BERNARDINO COUNTY...OR 29 MILES WEST OF
PARKER. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN SAN BERNARDINO COUNTY AND
INCLUDES PORTIONS OF HIGHWAY 62 BETWEEN MILE MARKERS 97 AND 124 AND
ALSO HIGHWAY 95 NORTH OF VIDAL JUNCTION BETWEEN MILE MARKERS 13 AND
30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...
NWSVEGAS.
&&
LAT...LON 3449 11482 3446 11461 3412 11461 3408 11475
3408 11509
$$
JENSEN896
WGUS75 KVEF 140042
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
542 PM PDT FRI JUL 13 2012
CAC071-140048-
/O.EXP.KVEF.FF.W.0006.000000T0000Z-120714T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
542 PM PDT FRI JUL 13 2012
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM PDT FOR SOUTHEASTERN
SAN BERNARDINO COUNTY...
ALTHOUGH THUNDERSTORMS HAVE DECREASED OVER THE AREA...ADDITIONAL
RAINFALL MAY BE SEEN TONIGHT AS THUNDERSTORMS HAVE FORMED TO THE
SOUTH AND ARE SLOWLY MOVING NORTH INTO SOUTHEAST SAN BERNARDINO
COUNTY.
PERSONS TRAVELING IN SOUTHEAST SAN BERNARDINO COUNTY THIS EVENING
SHOULD BE AWARE OF RUNNING WATER IN NORMALLY DRY WASHES AND PONDING
OF WATER IN LOW LYING AREAS.
LAT...LON 3449 11482 3446 11461 3412 11461 3408 11475
3408 11509
$$
JENSENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:21 PM PDT, 30 minutes earlier.
Area forecast discussion, Jul 13, 3:21 PM PDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 PM PDT FRI JUL 13 2012
.SYNOPSIS...AN UPPER LEVEL DISTURBANCE COMBINED WITH ABUNDANT
MOISTURE IN THE ATMOSPHERE WILL RESULT IN NUMEROUS SHOWERS AND
THUNDERSTORMS THROUGH SATURDAY. SOME OF THE STORMS WILL PRODUCE
LOCALLY HEAVY DOWNPOURS WHICH COULD RESULT IN FLASH FLOODING. THIS
DISTURBANCE IS EXPECTED TO MOVE TO THE NORTHEAST BY SATURDAY
NIGHT...HOWEVER LINGERING MOISTURE WILL STILL EXIST ACROSS THE AREA
RESULTING IN THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN MOST AREAS
AGAIN ON SUNDAY. BY MONDAY INTO TUESDAY DRIER AIR WILL GRADUALLY
SPREAD EAST ACROSS THE AREA AS A TROUGH MOVES THROUGH THE
REGION...GRADUALLY REDUCING THE CHANCES FOR THUNDERSTORMS. DRY
CONDITIONS ARE EXPECTED JUST ABOUT AREAWIDE BY WEDNESDAY.
&&
.SHORT TERM...THE DISTURBANCE ALOFT OVER SOCAL CONTINUES TO BECOME
STRETCHED OUT ON WATER VAPOR IMAGERY AND TAKING ON MORE OF AN
ELONGATED LOOK TO IT AS IT HEADS NORTHEAST. MODEL 500 MB PROGS
SHOWED THIS IN THEIR VORTICITY AND HEIGHT FIELDS QUITE NICELY ON THE
12Z RUNS AND OVERALL WITH RESPECT TO GENERAL SYNOPTIC SET-UP THINGS
LOOK ON TRACK. THIS DISTURBANCE SHOULD HEAD TOWARDS THE MOJAVE
NATIONAL PRESERVE THIS EVENING AND THEN TOWARDS SOUTHEASTERN NEVADA
(LINCOLN AND CLARK COUNTIES) BY SATURDAY BEFORE MOVING INTO SOUTHERN
UTAH BY SATURDAY EVENING.
ABUNDANT MOISTURE (PWAT WAS 1.46 INCH ON THE 12Z SOUNDING FROM OUR
OFFICE AND 1.44 INCH ON A 13Z SOUNDING FROM EDWARDS AFB) LIES IN
PLACE SO THIS FEATURE WILL CERTAINLY HAVE THAT TO WORK WITH. THE 12Z
GFS SHOWS A 50 KT+ JET STREAK AT 250 MB SHOULD MOVE ACROSS THE LOWER
DESERTS OF SOCAL THIS EVENING TOWARDS NORTHWEST ARIZONA ON THE
SOUTHERN EDGE OF THE DISTURBANCE WHICH SHOULD HELP TO ENHANCE LIFT
ACROSS THE AREA THIS EVENING. OVER THE SOUTHERN GREAT BASIN THE
BROAD AREA OF CLOUDS AND SHOWERS/ISOLATED THUNDERSTORMS SHOULD
CONTINUE TO MOVE NORTH THIS EVENING AND OVERALL EXPECT THE MAIN
ISSUE IN THIS AREA TO BE LOCALLY HEAVY DOWNPOURS THAT COULD TRIGGER
FLASH FLOODING. FURTHER SOUTH THINGS COULD BE MORE INTERESTING THIS
EVENING AS A DRY PUNCH OF AIR HAS PUSHED NORTH ACROSS THE MOJAVE
DESERT AND ALLOWED FOR SOME CLEARING AND GIVEN THE ATMOSPHERE A
BETTER CHANCE TO DESTABILIZE. AS A RESULT...THIS WILL BE THE AREA TO
WATCH FOR MORE INTENSE CONVECTIVE DEVELOPMENT THIS EVENING. STORMS
IN THIS AREA MAY HAVE A BETTER SHOT TO BECOME SEVERE...WITH THE
PRIMARY HAZARD BEING GUSTY WINDS. HAIL IS POSSIBLE...THOUGH MOST
LIKELY WOULD BE SMALL...WITH FREEZING LEVELS AROUND 15000 FEET. THE
WRF AND LOCAL NMM MODELS BOTH HAVE INDICATED THAT CONVECTION SHOULD
DEVELOP OVER THE SAN BERNARDINO COUNTY DESERTS THIS EVENING...THEN
MOVE NORTHWARD TOWARDS SOUTHERN NEVADA AND SOUTHEAST INYO COUNTY.
POPS THIS EVENING WERE BASED ON A BLEND OF THE WRF AND NMM AND RADAR
TRENDS. THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT AS
THE PRIMARY HAZARD WILL BE FLASH FLOODING DUE TO THE ABUNDANT
MOISTURE IN PLACE AND THE HIGH UNLOAD POTENTIAL IN ANY STRONGER
STORMS FOR HEAVY RAIN. ACTIVITY SHOULD WIND DOWN IN MOST AREAS BY
MIDNIGHT...BUT LINCOLN COUNTY COULD STAY QUITE ACTIVE AS EVERYTHING
THAT DEVELOPS FURTHER SOUTH THIS EVENING HEADS IN THAT GENERAL
DIRECTION. LOWS TONIGHT AGAIN WILL BE TRICKY AND BLENDED CONTINUITY
WITH THE BETTER PERFORMING GUIDANCE.
ALTHOUGH WE SHOULD SEE A DOWNWARD TREND IN CONVECTION OVERNIGHT THE
FLASH FLOOD WATCH WAS EXTENDED FOR MOST AREAS THROUGH SATURDAY
EVENING EXCEPT FOR NW SAN BERNARDINO COUNTY...THE MORONGO AND CADIZ
BASINS. ABUNDANT MOISTURE IS SHOWN TO REMAIN IN PLACE ON SATURDAY
WITH PWATS OF 1.25 INCHES OR GREATER AND 850 MB DEWPOINTS OF 12C+
OVER THE EASTERN CWFA AND ONCE AGAIN THE UNLOAD POTENTIAL WILL BE
THERE IN ANY THUNDERSTORMS THAT REALLY GET GOING. IN ADDITION THE
PRESENCE OF THE MID-LEVEL VORTICITY FEATURE OVER LINCOLN/CLARK
COUNTIES SHOULD HELP TO ENHANCE CONVECTION IN THESE AREAS. FURTHER
WEST DRIER AND MORE STABLE AIR WILL START TO WORK IN FROM THE
PACIFIC AHEAD OF A MID/UPPER LEVEL TROUGH DIGGING SOUTH. I DID TRIM
POPS BACK A LITTLE ESPECIALLY WEST OF BARSTOW. AS LONG AS WE CLEAR
OUT TOMORROW MORNING...WE SHOULD HAVE A GOOD START TO GET CONVECTION
GOING AND I DID ADJUST UP POPS SLIGHTLY IN THESE AREAS. GUSTY WINDS
WILL ONCE AGAIN BE A THREAT WITH ANY STRONGER STORMS. TEMPS TOMORROW
SHOULD TREND UP WHERE WE GET MORE SUN BUT IN MANY AREAS FURTHER EAST
WILL ONCE AGAIN BE 10 OR MORE DEGREES BELOW NORMAL. A BLEND OF THE
MET AND MAV WERE USED FOR HIGH TEMPS SATURDAY. MOST AREAS SHOULD SEE
CONVECTION WIND DOWN SATURDAY EVENING.
.LONG TERM...THE AFOREMENTIONED DISTURBANCE GETS KICKED ACROSS UTAH
ON SUNDAY AS THE MID/UPPER LEVEL TROUGH OFFSHORE DIGS SOUTH INTO
CALIFORNIA. OPERATIONAL MODELS NOW SHOW ANOTHER PIECE OF ENERGY
ROTATING THROUGH THE BASE OF THE TROUGH THEN TOWARDS SOCAL. WITH
MOISTURE STILL LINGERING ACROSS OUR AREA AND THIS ENERGY ADDITIONAL
SHOWERS/THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY ESPECIALLY IN THE
AFTERNOON AND EVENING. OVER THE FAR SOUTHWEST CWFA DRIER AND STABLE
AIR IS SHOWN TO BE MORE FIRMLY IN PLACE AND THESE AREAS SHOULD STAY
FREE OF CONVECTION. POPS WERE INCREASED SUNDAY OVER THE NORTHWEST
CWFA AS THE WRF ESPECIALLY DEVELOPS CONVECTION OVER THESE AREAS IN
THE AFTERNOON. ADDITIONAL PIECES OF ENERGY ARE FORECAST TO ROTATE
THROUGH THE BASE OF THE TROUGH ON MONDAY INTO TUESDAY AS THE TROUGH
MOVES EAST AND ACROSS CALIFORNIA. ALTHOUGH THIS WILL GRADUALLY
RESULT IN DRIER AIR SPREADING IN FROM THE WEST LINGERING MOISTURE
AND INSTABILITY IN THE EAST WILL STILL SUPPORT KEEPING IN
THUNDERSTORM CHANCES ON MONDAY WITH MUCH LESS OF A CHANCE ON
TUESDAY. AGAIN THE MOIST-DRY BOUNDARY MAY SERVE AS A FOCUSING AREA
FOR THUNDERSTORM DEVELOPMENT. I ADJUSTED DOWN MAX TEMPS TOWARDS A
BLEND OF THE MEX AND ECMWF MOS AS BIAS CORRECTED NUMBERS LOOKED
CONTAMINATED BY RECENT TRENDS.
BY WEDNESDAY THE TROUGH OFFSHORE LIFTS NORTH IN RESPONSE TO A
BUILDING RIDGE ALOFT OVER THE SOUTHERN CONUS THAT EDGES WEST INTO
ARIZONA. THIS SHOULD ALLOW FOR A WARMING TREND WITH HIGH TEMPS
TRENDING BACK CLOSER TO NORMAL. BY THURSDAY THE FLOW ALOFT MAY TURN
SOUTHERLY ENOUGH TO ALLOW SOME MOISTURE TO SNEAK BACK IN. THUS WE
LEFT IN SOME HIGH GHOST POPS TO LOW END SLIGHT CHANCE POPS FOR
THURSDAY. BY FRIDAY THESE WERE INCREASED TO MORE OF A BROADBRUSHED
SLIGHT CHANCE OF THUNDERSTORMS IN MOST AREAS...ESPECIALLY THE HIGHER
ELEVATIONS. EVEN WITH THE INCREASED CLOUDS AROUND...TEMPS SHOULD BE
NEAR NORMAL GIVEN THE HIGHER HEIGHTS PROGGED TO BE IN PLACE THEN.
&&
.AVIATION...FOR MCCARRAN...THE MAIN ISSUE THIS EVENING WILL BE WHEN
ANY TSRA WILL MOVE BACK INTO THE VALLEY. THE SET-UP IN THE
ATMOSPHERE FAVORS DEVELOPMENT MOVING IN FROM THE SOUTH THIS EVENING.
ACTIVITY LOOKS MOST LIKELY IN THE VALLEY THROUGH 04Z SATURDAY. WHILE
SHRA/TSRA ARE POSSIBLE LATER TONIGHT CONFIDENCE IN TIMING IS
REDUCED. ADDITIONAL SHRA/TSRA WILL BE POSSIBLE AGAIN ON SATURDAY
ESPECIALLY AFTER 18Z. GUSTY AND ERRATIC WINDS AND REDUCED CIGS/VSBY
WILL BE THE MAIN HAZARD WITH ANY TSRA AND OUTFLOW BOUNDARIES.
OTHERWISE WINDS WILL MAINLY BE UNDER 10 KTS. SCT-BKN CLOUDS MAINLY
AOA 8K-12K FEET AWAY FROM TSRA.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT SHRA/TSRA WILL CONTINUE THROUGH TONIGHT THOUGH THE
COVERAGE OF ACTIVITY SHOULD DECREASE BETWEEN 05Z AND 07Z SUNDAY.
ADDITIONAL SHRA AND TSRA WILL BE POSSIBLE AGAIN ON SATURDAY. GUSTY
AND ERRATIC WINDS AND REDUCED CIGS/VSBY POSSIBLE IN AND NEAR ANY
STORMS. AWAY FROM SHRA/TSRA WINDS SHOULD FAVOR DIURNAL DIRECTIONAL
TRENDS. SCT-BKN CLOUDS AOA 8K-12K FEET AWAY FROM TSRA.
&&
.FIRE WEATHER...WET STORMS ARE EXPECTED THIS EVENING AND AGAIN ON
SATURDAY SO NO HEADLINES APPEAR NEEDED AT THIS TIME. GUSTY WINDS IN
AND NEAR STORMS WILL BE A HAZARD NEAR ANY CURRENT FIRES ALREADY
GOING.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR NVZ015>022.
AZ...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR AZZ001>003-036.
CA...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CAZ522-524-527.
FLASH FLOOD WATCH UNTIL MIDNIGHT PDT TONIGHT FOR CAZ523-525-526.
&&
STACHELSKI
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jul 13, 11:26 AM PDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1126 AM PDT FRI JUL 13 2012 AZZ001>003-036-CAZ522-524-527-NVZ015>022-140930- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- EASTERN MOJAVE DESERT-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 1126 AM PDT FRI JUL 13 2012 /1126 AM MST FRI JUL 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAINFALL WITH THUNDERSTORMS THROUGH THIS EVENING SO THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. NEVER DRIVE YOUR CAR INTO AN AREA WHERE WATER COVERS THE ROADWAY...TURN AROUND...DONT DROWN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOISTURE WILL CONTINUE OVER THE AREA ON SATURDAY. HEAVY RAINFALL FROM THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER LINCOLN...CLARK AND MOHAVE COUNTIES. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH MIDNIGHT SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY WITH CHANCES BEGINNING TO DECREASE SIGNIFICANTLY ON TUESDAY INTO WEDNESDAY AS DRIER AIR WORKS IN FROM THE WEST. HOWEVER THUNDERSTORMS WILL STILL BE CAPABLE OF PRODUCING ISOLATED GUSTY WINDS AND HEAVY DOWNPOURS LEADING TO THE POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>521-NVZ014-140930- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY- 1126 AM PDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE MORE NUMEROUS TODAY AND TONIGHT. GUSTY WINDS AND HEAVY DOWNPOURS LEADING TO THE POTENTIAL OF FLASH FLOODING ARE POSSIBLE WITH ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY...THEN DECREASE MONDAY AND ESPECIALLY ON TUESDAY AS DRIER AIR MOVES IN FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ523-525-526-140930- WESTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- 1126 AM PDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAINFALL WITH THUNDERSTORMS THROUGH THIS EVENING SO THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. NEVER DRIVE YOUR CAR INTO AN AREA WHERE WATER COVERS THE ROADWAY...TURN AROUND...DONT DROWN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY WITH CHANCES BEGINNING TO DECREASE SIGNIFICANTLY ON SUNDAY INTO MONDAY AS DRIER AIR WORKS IN FROM THE WEST. HOWEVER THUNDERSTORMS WILL STILL BE CAPABLE OF PRODUCING ISOLATED GUSTY WINDS AND HEAVY DOWNPOURS LEADING TO THE POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STACHELSKI
In the hours before
Local storm report, Jul 13, 3:23 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
323 PM PDT FRI JUL 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD 4 NNW HUALAPAI MOUNTAIN 35.15N 113.91W
07/13/2012 MOHAVE AZ TRAINED SPOTTER
DRIVEWAY DAMAGED. ROCKS AND MUD WASHED ACROSS DRIVEWAY
AND ROAD.
0255 PM HEAVY RAIN 4 ENE HUALAPAI MOUNTAIN 35.11N 113.81W
07/13/2012 M1.25 INCH MOHAVE AZ TRAINED SPOTTER
LOTS OF RUNOFF WHICH FILLED HIS LAKE TO SIX FEET DEEP.
THE LAKE WAS EMPTY BEFORE THE STORM. RAINFALL MEASURED AT
1.25 INCHES WITH THE THUNDERSTORM.
&&
JHThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:03 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 117 min |
| Jul 13, 7:03 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 117 min |
| Jul 13, 1:22 PM PDT | Flash Flood Warning | VEF | Inyo | 113 min |
| Jul 13, 2:55 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 13, 4:09 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 13, 4:16 PM PDT | Flash Flood Warning | VEF | Inyo | 119 min |
Nearby
Flash Flood Warnings in California, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.